Question

Hell Dr's, I have been getting tingling on my face (mainly my right side). I am currently on Viread, Epzicom, Kaletra. However, this situation started before starting this new cocktail about 3 months. Sometimes is so botherism it keeps me from sleeping. My doctor suggested that maybe a katscan. I did a search on the answers to questions and I fould a broad range of situations. Can you please advise what you feel might be the best thing to do. Is there possibly a home remedy in the meantime? I find when I apply pressue to that area it soothes the sensationi. I find myself taking sleeping pills to even get a good night sleep. Thanks for your continuned support on this great site!

Answer

There would be concern about an old Bell's palsy, residual effect from herpes zoster, or some other cranial nerve related condition so a careful examination (sometimes with a neurologist) is recommended. Often a brain scan (CT or MRI) would be obtained to look for intracranial or facial abnormalities that could be causing her tingling sensation. Sometimes the nerve is irritated for unclear reasons but it is wise to have an evaluation and discussion with your HIV specialist. KH